Alert archive / Illinois / Flash Flood Warnings in 2011
Flash Flood Warning 1, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at May 11, 2011, 5:02 PM CDT for 4 counties in Illinois. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 5:02 PM CDT (22:02 UTC)
- Expired
- May 11, 2011, 9:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cook County, IL, Kane County, IL, Lake County, IL, McHenry County, IL
The radar
The Chicago radar (KLOT), 62 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 5:11 PM CDT | FLOOD | 3 Sw Pingree Grove, IL | 4 INCHES OF WATER OVER ROUTE 47...1/4 MILE NORTH OF PLATO CENTER. |
| May 11, 5:19 PM CDT | HEAVY RAIN 2.45 | Lake In The Hills, IL | 2.45 INCHES OF RAIN IN 90 MINUTES. |
| May 11, 5:30 PM CDT | HEAVY RAIN 2 | West Dundee, IL | 2 INCHES OF RAIN IN PAST HOUR. HALF INCH HAIL. |
| May 11, 5:35 PM CDT | FLOOD | West Dundee, IL | INTERSECTION FLOODED AT DUNDEE ROAD AND GOLFVIEW LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2842 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
239
WGUS53 KLOT 112202
FFWLOT
ILC031-089-097-111-120200-
/O.NEW.KLOT.FF.W.0001.110511T2202Z-110512T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
502 PM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KANE COUNTY IN NORTHEAST ILLINOIS...
LAKE COUNTY IN NORTHEAST ILLINOIS...
NORTHWESTERN COOK COUNTY IN NORTHEAST ILLINOIS...
SOUTHEASTERN MCHENRY COUNTY IN NORTHEAST ILLINOIS...
* UNTIL 900 PM CDT
* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR RAINFALL ESTIMATES SUGGEST AS MUCH AS 3
INCHES OF RAIN HAS FALLEN FROM PORTIONS OF NORTHERN KANE
COUNTY...THROUGH EASTERN MCHENRY AND FAR NORTHWEST LAKE COUNTY.
ADDITIONAL THUNDERSTORMS CONTINUE TO DEVELOP AND TRAIN ACROSS THE
WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
WATER ON ROADS AND LOW LYING AREAS WAS REPORTED TO BE RISING
QUICKLY IN THE CRYSTAL LAKE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS...VIADUCTS...AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4249 8780 4224 8782 4198 8822 4199 8826
4196 8826 4174 8860 4200 8860 4250 8819
$$
MERZLOCK4 follow-up statements
277
WGUS73 KLOT 112232
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
532 PM CDT WED MAY 11 2011
ILC031-089-097-111-120200-
/O.CON.KLOT.FF.W.0001.000000T0000Z-110512T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE IL-MCHENRY IL-LAKE IL-COOK IL-
532 PM CDT WED MAY 11 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN COOK...
LAKE...SOUTHEASTERN MCHENRY AND KANE COUNTIES UNTIL 900 PM CDT...
AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING EXCESSIVE RAINFALL CONTINUE ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN HAS
FALLEN OVER PORTIONS OF NORTHEAST KANE AND EASTERN MCHENRY COUNTIES
BETWEEN 330 PM CDT AND 530 PM CDT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. THE TYLER CREEK WATERSHED IN NORTHEAST KANE COUNTY...AND THE
FOX RIVER NORTH OF ELGIN ARE LIKELY TO BE EXPERIENCING FLASH
FLOODING FROM THESE THUNDERSTORMS. IN ADDITION...THE FOX RIVER AND
ITS TRIBUTARIES FROM EASTERN MCHENRY COUNTY...THROUGH NORTHWEST LAKE
COUNTY...INCLUDING SMALL STREAM AND CREEKS IN THE CHAIN O
LAKES...ARE LIKELY TO BE EXPERIENCING FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS...VIADUCTS AND UNDERPASSES. ADDITIONALLY...
RURAL ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4249 8780 4224 8782 4198 8822 4199 8826
4196 8826 4174 8860 4200 8860 4250 8819
$$
MERZLOCK726
WGUS73 KLOT 112313
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
613 PM CDT WED MAY 11 2011
ILC031-089-097-111-120200-
/O.CON.KLOT.FF.W.0001.000000T0000Z-110512T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE IL-MCHENRY IL-LAKE IL-COOK IL-
613 PM CDT WED MAY 11 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN COOK...
LAKE...SOUTHEASTERN MCHENRY AND KANE COUNTIES UNTIL 900 PM CDT...
AT 603 PM CDT...WEATHER SPOTTERS REPORTED THUNDERSTORMS WITH VERY
HEAVY RAINFALL ACROSS PORTIONS OF THE WARNED AREA. DOPPLER RADAR
ESTIMATES THAT 3 TO 5 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF
NORTHEAST KANE...EASTERN MCHENRY AND NORTHWEST LAKE COUNTIES BETWEEN
330 PM CDT AND 6 PM CDT.
ALTHOUGH THUNDERSTORMS HAVE DECREASED IN COVERAGE...AND MOVED EAST
OUT OF THE WARNED AREA...RUNOFF FROM EXCESSIVE RAINFALL WILL
CONTINUE FOR SEVERAL HOURS. ALSO...A NEW CLUSTER OF THUNDERSTORMS
WAS DEVELOPING RAPIDLY ACROSS LASALLE AND GRUNDY COUNTIES. MOST OF
THESE STORMS ARE EXPECTED TO PASS SOUTH OF THE WARNING AREA...BUT
NEW STORMS MAY DEVELOP INTO THE FLASH FLOOD AREA LATER THIS EVENING
BRINGING ADDITIONAL RAINFALL.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
AT 603 PM CDT...WEATHER SPOTTERS REPORTED THAT FLASH FLOODING WAS
OCCURRING IN CRYSTAL LAKE AND WOODSTOCK...WHERE STORM SEWERS WERE
BACKED UP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4249 8780 4224 8782 4198 8822 4199 8826
4196 8826 4174 8860 4200 8860 4250 8819
$$
MERZLOCK526
WGUS73 KLOT 120023
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
723 PM CDT WED MAY 11 2011
ILC031-089-097-111-120200-
/O.CON.KLOT.FF.W.0001.000000T0000Z-110512T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE IL-MCHENRY IL-LAKE IL-COOK IL-
723 PM CDT WED MAY 11 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN COOK...
LAKE...SOUTHEASTERN MCHENRY AND KANE COUNTIES UNTIL 900 PM CDT...
AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS THAT PRODUCED EXCESSIVE RAINFALL EARLIER THIS
EVENING HAVE MOVED OUT OF THE WARNED AREA.
HOWEVER...RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE
RAPID RISES ON AREA CREEKS...RIVERS...AND LOW LYING AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4249 8780 4224 8782 4198 8822 4199 8826
4196 8826 4174 8860 4200 8860 4250 8819
$$
MERZLOCK120
WGUS73 KLOT 120158
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
858 PM CDT WED MAY 11 2011
ILC031-089-097-111-120212-
/O.EXP.KLOT.FF.W.0001.000000T0000Z-110512T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE IL-MCHENRY IL-LAKE IL-COOK IL-
858 PM CDT WED MAY 11 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
COOK...LAKE...SOUTHEASTERN MCHENRY AND KANE COUNTIES WILL BE ALLOWED
TO EXPIRE AT 900 PM CDT...
BASED ON CALLS TO EMERGENCY MANAGEMENT CENTERS AND LOCAL LAW
ENFORCEMENT...EXCESS RUNOFF FROM HEAVY RAINFALL EARLIER THIS EVENING
HAS RECEDED. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR
WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
LAT...LON 4249 8780 4224 8782 4198 8822 4199 8826
4196 8826 4174 8860 4200 8860 4250 8819
$$
MERZLOCKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at May 11, 3:02 PM CDT, 2 hours earlier.
Area forecast discussion, May 11, 3:02 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 302 PM CDT WED MAY 11 2011 .DISCUSSION... 249 PM CDT FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING...THE MAIN CONCERN WILL BE SEVERE THUNDERSTORM CHANCES...PARTICULARLY FOR LOCATION NORTH OF INTERSTATE 80 AND AWAY FROM LAKE MICHIGAN. EARLY THIS AFTERNOON...A LAKE BREEZE BOUNDARY HAS PUSHED INLAND...WEST OF LAKE COUNTY...AND AS OF 2PM CDT...THE BOUNDARY WAS APPROACHING A LINE FROM OHARE TO MIDWAY AIRPORTS. LOCATIONS EAST OF THE BOUNDARY WILL BE STABILIZED BY THE COOLER LAKE AIR...AND CONVECTIVE INITIATION WILL BE DIFFICULT TO SUPPORT. WEST OF THE BOUNDARY...THE ATMOSPHERE IS VERY WARM...MOIST AND UNSTABLE. SURFACE DEWPOINTS HAVE RISEN INTO THE UPPER 60S TO AROUND 70 AND TEMPERATURES ARE NEAR OR AT 90F. THE MAIN CONCERN FOR CONVECTIVE INITIATION HAS BEEN A WEAK CAPPING INVERSION OVER IL. LATEST ACARS SOUNDING INDICATE THAT THE CAP IS ERODING AND THAT CONVECTIVE INITIATION IS BECOMING MORE LIKELY THROUGH THE AFTERNOON. CAPE VALUES OVER NRN IL EXCEED 4000 J/KG WITH NO CIN. THUS A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF NRN IL WITH THE GREATEST THREATS BEING LARGE HAIL AND DAMAGING WIND. WHILE WIND PROFILES ARE NOT STRONGLY CONDUCIVE TO TORNADIC DEVELOPMENT...THE PRESENCE OF SFC BOUNDARY SUCH AS THE LAKE BREEZE PUSHING INLAND...THE POSSIBILITY OF ISOLATED TORNADIC DEVELOPMENT WILL NEED TO BE CONSIDERED. ANOTHER CONCERN WITH THE THUNDERSTORMS WILL BE THE FLASH FLOOD POTENTIAL. 12Z SOUNDINGS INDICATED PW AMOUNTS ON THE ORDER OF 1.5 INCHES AND WITH CONTINUED WARM/MOIST ADVECTION...PW VALUES SHOULD INCREASE THROUGH THE AFTERNOON...FURTHER ENHANCING THE POSSIBILITY OF LOCALLY HEAVY RAINFALL WITH THUNDERSTORMS. ALSO...IT IS EXPECTED THAT THE GREATEST SEVERE THREAT WILL LAST INTO THE EARLY EVENING HOURS...THERE IS A CHANCE THAT ISOLATED SUPERCELLS CAN CONSOLIDATE INTO A LINE OR BOX ECHO LATER THIS EVENING OVER THE WATCH AREA...WHICH COULD TRACK EWD INTO THE CHICAGO METRO AREA BY LATE EVENING. THUNDERSTORM POTENTIAL SHOULD DECREASE THROUGH THE LATE EVENING HOURS AND OVERNIGHT...THOUGH THERE WILL STILL BE A CHANCE FOR SHOWERS OR THUNDERSTORMS OVERNIGHT. AFTER ANOTHER DAY WITH TEMPERATURES AROUND 90F AND AMPLE LOW LEVEL MOISTURE IN PLACE...OVERNIGHT LOWS WILL BE ON THE BALMY SIDE...LIKELY ONLY DROPPING INTO THE MIDDLE TO UPPER 60S. AS THE DEEP UPPER LOW OVER THE CNTRL PLAINS IS EXPECTED TO BE SLOW TO PROGRESS EWD AS THE UPPER LEVEL PATTERN CONTINUES TO AMPLIFY...WARMER THAN NORMAL CONDITIONS WITH CHANCES FOR THUNDERSTORMS WILL CONTINUE UNTIL THE UPPER LOW CAN PROGRESS EAST OF THE REGION. THE MODELS ARE VERY CONSISTENT IN ACTUALLY DIGGING THE UPPER LOW SEWD...INTO SERN KS BY FRIDAY MORNING AND SRN IL BY FRIDAY NIGHT. A STRONG NRN STREAM SHORTWAVE IS ALSO EXPECTED TO DIG OUT OF SCNTRL CANADA AND INTO THE NRN PLAINS BY FRIDAY NIGHT. THIS WILL CARVE OUT A DEEP UPPER TROUGH OVER THE CNTRL CONUS. AS THE MEAN UPPER TROUGH MOVES OVER THE MIDWEST FRIDAY NIGHT AND INTO SATURDAY...CONDITIONS OVER THE LOCAL AREA WILL RAPIDLY DETERIORATE WILL TEMPERATURES SHARPLY DECREASING AND CHANCES FOR PRECIPITATIONS CONTINUING. THE WEEKEND IS SHAPING UP TO BE UNSEASONABLY COOL AND WET...WITH HIGHS ON SATURDAY RANGING FROM THE UPPER 50S TO AROUND 60F. HIGHS SUNDAY WILL LIKELY BE EVEN COOLER...GENERALLY IN THE LOWER TO MIDDLE 50S. UNSEASONABLY COOL WEATHER WILL CONTINUE INTO EARLY NEXT WEEK AS THE UPPER LOW DIGS INTO THE DEEP SOUTH. WITH THE GFS/ECMWF FAIRLY CONSISTENT ON THE GENERAL UPPER LEVEL FLOW PATTERN WITH TROUGHING REMAIN ALONG AND EAST OF THE MISSISSIPPI RIVER...THERE IS LITTLE OPPORTUNITY FOR ANY SIGNIFICANT WARMING UNTIL LATE NEXT WEEK. KREIN && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 20Z... * CHANCE FOR TSRA LATE THIS AFTERNOON INTO THE EVENING. * EAST TO SOUTHEAST WINDS CONTINUING. PAW //DISCUSSION...UPDATED 18Z... UPDATE 20Z...LAKE BREEZE PUSHED THROUGH ORD AND MDW AND NOW LOOKS LIKE WINDS WILL STAY EAST TO SOUTHEAST... FIRST CONCERN IS THE POTENTIAL FOR TSRA THIS AFTERNOON AND EVENING. MULTIPLE SURFACE BOUNDARIES OVER OR NEAR NORTHERN IL/NORTHWEST IN. UPPER LEVEL WAVE MOVING TOWARD THE AREA FROM THE SOUTHWEST. AMPLE LOW LEVEL MOISTURE IS IN PLACE. THE QUESTION IS WHETHER RELATIVELY WARM TEMPERATURES ALOFT WILL SERVE TO CAP ACTIVITY SIMILAR TO PAST COUPLE DAYS. MOST LIKELY TIME PERIOD FOR DEVELOPMENT WOULD BE ABOUT 21Z TO 02Z. CONFIDENCE IN OCCURRENCE TOO LOW AT THIS TIME TO INCLUDE IN THE TAFS AS A TEMPO GROUP. SECOND CONCERN IS THE WIND DIRECTION FOR NORTHEAST IL. HAVE HAD SOME LAKE INFLUENCE LATE MORNING. BUT WINDS BEHIND A BOUNDARY MOVING ACROSS NORTHERN IL EARLY THIS AFTERNOON WILL TURN WINDS MORE TO THE SOUTHWEST AGAIN AT THE TERMINALS. PAW //ORD AND MDW CONFIDENCE...UPDATED 20Z... * MEDIUM CONFIDENCE IN TSRA POTENTIAL. * MEDIUM CONFIDENCE IN WIND DIRECTION. PAW //OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z... THURSDAY NIGHT...VFR WITH CHANCE TSRA. FRIDAY...MVFR CIGS POSSIBLE WITH CHANCE OF TSRA EARLY. SATURDAY...MVFR CIGS POSSIBLE WITH CHANCE OF SHRA. SUNDAY...MVFR CIGS POSSIBLE WITH CHANCE OF SHRA. MONDAY...VFR. TUESDAY...VFR. MDB && .MARINE... 259 PM CDT WEAKENING LOW PRESSURE OVER WESTERN ONTARIO WILL TRACK TO THE EAST WHILE LOW PRESSURE CURRENTLY CENTERED OVER THE SOUTHERN PLAINS WILL TRACK NORTHEAST AND WEAKEN. THE TWO AREAS OF LOW PRESSURE WILL BE ABSORBED INTO A BROAD TROUGH OF LOW PRESSURE STRETCHING ACROSS THE GREAT LAKES REGION BY FRIDAY. THE TROUGH WILL GRADUALLY SHIFT SOUTH AND EAST...RECONSOLIDATING INTO A LOW CENTER BY SATURDAY OVER THE OHIO VALLEY. THIS LOW CENTER WILL GRADUALLY INTENSIFY AND TRACK NORTHEAST INTO THE EASTERN GREAT LAKES/INTERIOR NORTHEASTERN UNITED STATES BY EARLY NEXT WEEK. AFTER A PERIOD OF LIGHT WINDS AND RATHER VARIABLE WIND DIRECTIONS THROUGH EARLY FRIDAY...AS THE TROUGH OF LOW PRESSURE SETTLES TO THE EAST OF LAKE MICHIGAN BY LATER FRIDAY...WINDS WILL TURN NORTHERLY AND START TO INCREASE DUE TO A STRENGTHENING PRESSURE GRADIENT. OVER THE WEEKEND...WIND SPEEDS WILL CONTINUE TO GRADUALLY INCREASE ON THE BACKSIDE OF THE CONSOLIDATING LOW PRESSURE AREA...AND BECOME MORE NORTHEASTERLY. BY SUNDAY INTO MONDAY...NORTH AND NORTHEAST WINDS WILL LIKELY BE SUSTAINED TO 20 KNOTS...WITH HIGHER GUSTS TO 30 KNOTS POSSIBLE. A RIDGE OF HIGH PRESSURE WILL BUILD IN BY TUESDAY AND WEDNESDAY OF NEXT WEEK...BRINGING DIMINISHING WINDS. THERE WILL BE PERIODS OF SHOWERS AND THUNDERSTORMS AS LOW PRESSURE APPROACHES FROM THE PLAINS THROUGH EARLY FRIDAY. THE WARM AND HUMID AIR MASS IN PLACE OVER THE LAND AHEAD OF THE APPROACHING LOW IS SUPPORTIVE OF PATCHY DENSE FOG OVER THE OPEN WATERS DURING THE SAME TIME PERIOD. AFTER THE TROUGH PASSES TO THE EAST OF THE LAKE LATE FRIDAY...COOLER CONDITIONS OVER THE LAND WILL END THE FOG THREAT...WITH OCCASIONAL RAIN SHOWERS POSSIBLE OVER THE WEEKEND INTO THE BEGINNING OF NEXT WEEK. RC && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, May 11, 3:28 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
328 PM CDT WED MAY 11 2011
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
328 PM CDT WED MAY 11 2011 /428 PM EDT WED MAY 11 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:
LARGE HAIL UP TO THE SIZE OF HALF DOLLARS.
LOCALLY DAMAGING WINDS IN EXCESS OF 60 MPH.
HEAVY RAIN AND FREQUENT LIGHTNING.
AREAS AFFECTED AND TIMING:
SEVERE THUNDERSTORM CHANCES WILL PERSIST INTO THE EARLY
EVENING HOURS. THERE IS A CHANCE FOR NON-SEVERE
THUNDERSTORMS OVERNIGHT.
DISCUSSION:
AN UPPER LEVEL LOW OVER THE CENTRAL PLAINS CONTINUES TO HELP PUMP
HEAT AND HUMIDITY INTO THE MIDWEST. THIS HAS RESULTED IN SCATTERED
THUNDERSTORMS DEVELOPING THIS AFTERNOON OVER NORTH CENTRAL AND
NORTHEASTERN ILLINOIS. THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS WILL CONTINUE INTO THE EVENING. THESE STORMS ARE
FUELED BY THE UNSEASONABLY WARM AND MOIST AIRMASS...WHICH WHEN
COMBINED WITH A JET STREAM ALOFT...MAY CAUSE SOME OF THE STORMS TO
BECOME SEVERE. THE MOST LIKELY HAZARD WILL BE LARGE HAIL AND
LOCALLY DAMAGING WINDS. THE POSSIBILITY OF ISOLATED TORNADOES
CANNOT BE RULED OUT AS WELL. THUNDERSTORMS WILL LIKELY DECREASE IN
COVERAGE AND INTENSITY BY LATE THIS EVENING.
IN ADDITION...PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA
WILL REMAIN IN FLOOD.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS FROM THURSDAY MORNING THROUGH
FRIDAY AFTERNOON.
IN ADDITION...PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA
WILL REMAIN IN FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NECESSARY THROUGH THIS EVENING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-122030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
328 PM CDT WED MAY 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING.
THERE IS A CHANCE OF DENSE FOG TONIGHT...PARTICULARLY OVER THE
ILLINOIS NEARSHORE WATERS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH EARLY FRIDAY
MORNING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
328 PM CDT WED MAY 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS OVER LAKE MICHIGAN TONIGHT.
IN ADDITION...AREAS OF DENSE FOG ARE EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT.
ALSO...DENSE FOG IS POSSIBLE THURSDAY AND THURSDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
KREINIn the hours before
Local storm report, May 11, 4:32 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
432 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 2 S CRYSTAL LAKE 42.20N 88.33W
05/11/2011 M0.75 INCH MCHENRY IL TRAINED SPOTTER
DIME SIZE HAIL NEAR RANDALL ROAD AND ACKMAN ROAD.
&&
ALLSOPPLocal storm report, May 11, 4:33 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
433 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND GST 3 ESE HEBRON 42.45N 88.38W
05/11/2011 E60.00 MPH MCHENRY IL TRAINED SPOTTER
55 TO 60 MPH WINDS AND HEAVY RAIN AT OKESON ROAD 1/2
MILES WEST OF GREENWOOD ROAD.
0355 PM HAIL SPRING GROVE 42.44N 88.24W
05/11/2011 M1.00 INCH MCHENRY IL TRAINED SPOTTER
0355 PM FLOOD RICHMOND 42.48N 88.31W
05/11/2011 MCHENRY IL TRAINED SPOTTER
8 TO 12 INCHES OF WATER OVER ROUTE 12 NEAR ROUTE 173.
0400 PM HAIL 1 NW PINGREE GROVE 42.08N 88.43W
05/11/2011 M0.50 INCH KANE IL TRAINED SPOTTER
5/8 INCH DIAMETER HAIL.
0410 PM HAIL 3 NNE SPRING GROVE 42.49N 88.22W
05/11/2011 M1.00 INCH MCHENRY IL TRAINED SPOTTER
ROUTE 173 AND WILMOT ROAD.
0417 PM HAIL 2 S CRYSTAL LAKE 42.20N 88.33W
05/11/2011 M0.75 INCH MCHENRY IL TRAINED SPOTTER
DIME SIZE HAIL NEAR RANDALL ROAD AND ACKMAN ROAD.
0417 PM HAIL ELGIN 42.04N 88.29W
05/11/2011 M1.00 INCH KANE IL TRAINED SPOTTER
PLANK ROAD AND ROUTE 20.
0424 PM HAIL LAKE IN THE HILLS 42.19N 88.32W
05/11/2011 M1.00 INCH MCHENRY IL TRAINED SPOTTER
&&
ALLSOPPLocal storm report, May 11, 4:37 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
437 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL ALGONQUIN 42.16N 88.30W
05/11/2011 M0.88 INCH MCHENRY IL TRAINED SPOTTER
RANDALL ROAD AND ALGONQUIN ROAD.
&&
ALLSOPPLocal storm report, May 11, 4:49 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
449 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL CRYSTAL LAKE 42.23N 88.33W
05/11/2011 M1.50 INCH MCHENRY IL TRAINED SPOTTER
MAIN STREET AND ROUTE 14. DAMAGE TO CARS.
&&
ALLSOPPLocal storm report, May 11, 4:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
451 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM FLOOD CRYSTAL LAKE 42.23N 88.33W
05/11/2011 MCHENRY IL TRAINED SPOTTER
MAIN STREET AND BERKSHIRE ROAD FLOODED.
&&
ALLSOPPLocal storm report, May 11, 4:52 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
452 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL MCHENRY 42.34N 88.29W
05/11/2011 M1.00 INCH MCHENRY IL TRAINED SPOTTER
ROUTE 120 AND ROUTE 31.
&&
ALLSOPPThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:19 PM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 56 min |
| May 11, 4:04 PM CDT | Areal Flood Advisory | LOT | McHenry | 65 min |
| May 11, 4:06 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kane, Lake, McHenry | 54 min |
| May 11, 4:36 PM CDT | Areal Flood Advisory | LOT | Cook, Kane, Lake, McHenry | 32 min |
| May 11, 4:39 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane, Lake | 36 min |
| May 11, 4:51 PM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 54 min |
| May 11, 5:10 PM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 10 min |
| May 11, 5:11 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kane, Lake, McHenry | 49 min |
| May 11, 5:21 PM CDT | Special Marine Warning | LOT | 114 min | |
| May 11, 5:38 PM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 33 min |
| May 11, 5:43 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, LaSalle, Livingston | 62 min |
| May 11, 5:52 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Lake | 27 min |
| May 11, 6:08 PM CDT | Special Marine Warning | LOT | 90 min | |
| May 11, 6:14 PM CDT | Special Marine Warning | LOT | 85 min | |
| May 11, 6:44 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Kendall, Will | 46 min |
Nearby
Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.